Ask an expert
Question

19 Feb 2004

anti depressants and sex
hi
i've read the articles as i've had the loss of desire / orgasm problem since my shrink increased my dosage of Zoloft to 100mg per day 2 months ago. multiples have turned into NOTHING ! i am now going onto Efexor tomorrow and will see how that is for a month before i go back to the shrink. Is Efexor a TCA or a SSRI ?????????
thanks a mil
Answer 798 views
Expert
CyberShrink
cybershrink

01 Jan 0001

neither or both ! SSRI's work mainly and primarily on Serotonin ( though also influencing other brain chemicals ) ; TCA's nor on noradrenaline and other chemicals ; Efexor works on BOTH chemical systems. I find the efect on diminishing libido is hard to predict, one person may be severely afected on one SSRI, and not at all on another. Efexor can have this effect on some people, and not on others. So, good luck on Efexor --- you may be fine on it.
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.